It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-15-2004, 06:08 AM   #1
Junior Member
 
Join Date: Sep 2004
Posts: 25
Brenshay HB User
Dangerous Territory

Hi Everyone,

Some of you might know that I'm tapering (sort of voluntarily, sort of because of my husband and doctor) off Vicodin and weaning slowly. Well, now I'm at the point where the dose I'm taking doesn't do anything for me anymore. It's basically just staving off the withdrawals.

Last night I was at a party (okay, it was book club--I'm a nerd) and the hostess had made this beautiful sangria. Ordinarily, I would have turned it down because I had a alcohol abuse problem in high school and really haven't had any alcohol since then for the past 18 years. But when she offered me a glass, this time I said yes. I was thinking that maybe I could capture some of that good feeling that the Vicodin had given me. After drinking it, though, I didn't feel that way at all. I just got tired and had a headache.

Anyway, it worried me that I was looking for another outlet to get "high" (or drunk) to take the place of the Vicodin. Is this another problem that I'm going to have to worry about now? I hesitate to say this because I know there are so many people struggling to stop using, but I'm truly mourning the loss of the Vicodin and how it made me feel. I had not yet gotten to the point where it was only keeping me from feeling sick.

I keep telling myself that drug abuse is horrible and can only lead to horrible consequences, but when I took the drug I felt so happy and alive. I know that's sick. I've known my whole life how evil drugs can be, and I've known people who have lost everything due to heroin, cocaine, etc. I don't want to become that kind of person. How do I stop looking at this drug as a godsend and start looking at it like the poison it is? Thanks, guys.

 
Sponsors Lightbulb
   
Old 10-15-2004, 06:57 AM   #2
Senior Veteran
(female)
 
Join Date: May 2003
Posts: 1,532
lisaaahubb HB User
Re: Dangerous Territory

I would be careful of any drug right now. It is very easy to replace one habit with another. If you are tapering your body will adjust to the dosage in about 3 days of maintaining the same amount. The steeper the taper the steeper the symptoms. Tapering can be rough, it is almost like a form of torture for an addict, you have to TRUELY want to kick it. I am still on and off the wagon myself. It IS a terrible disease. Keep strong during your taper and stay busy. I feel for you....hang in there. Stay away from all substances and let your body heal for now....only put healthy things in your body.
luv,
LISA

 
Old 10-15-2004, 07:10 AM   #3
Junior Member
 
Join Date: Sep 2004
Posts: 25
Brenshay HB User
Re: Dangerous Territory

Thanks for your message, Lisa. I am sort of being led through this tapering thing by my husband and doctor. I know an addict truly has to want to quit to be succesful, but if I am being totally honest with myself (and you) there is a part of me that does not want to stop the Vicodin. It just makes life so much easier. But I have helped my husband and doctor block all access to me getting this drug, so I have no choice but to stop.

I really hope what I'm saying isn't insulting to the people here who have quit or are trying to quit and really want to stop. I have nothing but great admiration for all of you and wish I could be that strong. I wish I felt confident enough to stand on my own two feet without any pharmaceutical intervention. I don't want to have to hit bottom before I realize how bad these drugs are.

I think you are right, Lisa, about it being a bad idea replacing one drug with another. I shouldn't have had that sangria last night. I felt really really bad as I was drinking it, so I must have known already.

Here's another question. My husband doles out my tapering Vicodin every morning and I'm supposed to be dividing it and taking some in the morning and some in the afternoon. But for the last few days I have been letting myself suffer until the afternoon and then taking the whole dose at once so I can get high. Is this going to make the tapering harder as it gets less and less? Or does it not matter as long as I'm getting the same amount of the drug each day? Thanks for your help everyone.

 
Old 10-15-2004, 07:26 AM   #4
Senior Veteran
(female)
 
Join Date: May 2003
Posts: 1,532
lisaaahubb HB User
Re: Dangerous Territory

Well the problem with that is that you are taking it to still get high....that isn't what tapering is about. Start getting used to the idea of NOT being high anymore. Because as you get lower and lower you just AREN'T gonna get high anymore. You are making it harder on your body and mind the way you are doing it. If you have no choice anymore, which you don't....i would just start excepting that the vikes are soon to be gone....it IS a type of mourning process that we go thru. You gotta STOP getting that buzz....it is gonna make it alot harder on you....keep hanging in there, you are just starting out. Try to space out your dosages today.
luv,
LISA

 
Old 10-15-2004, 12:41 PM   #5
Senior Member
(male)
 
Join Date: Sep 2004
Location: North East, USA
Posts: 100
Vanguard HB User
Re: Dangerous Territory

I'm happy to know that you identify that could possibly trigger old habits. You are willing to stop for yourself and your family. The temptations (triggers) are always going to be around us addicts. Be glad that you have your support. Will pray for you.

Van

 
Old 10-16-2004, 07:01 AM   #6
Junior Member
 
Join Date: Sep 2004
Posts: 25
Brenshay HB User
Re: Dangerous Territory

I just wanted to share what happened with my therapist yesterday because I thought it might relate to a lot of what people here might be going through. He told me that my addiction taps into a very strong need that I have to boost my self esteem and not feel like a failure. Because the pills make me feel like "superwoman" and like a better wife, mother, housekeeper, transcriptionist, etc., with them I feel I come closer to achieving the perfection that I crave.

I really hate myself and feel like a loser a lot of the time, especially when I'm not high. I think everyone else is a better mother, wife, daughter, friend, whatever, than I am. The standards that I set for myself are extremely high, so high that I have no chance of ever meeting them. When I found the Vicodin I suddenly felt like I could do anything and could be that perfect person I longed to be. It was never about getting a "buzz." It was about escaping the loser that I think I am and feeling in control.

So, needless to say, my therapist wants to work with me on my self esteem. I have to start keeping a journal and addressing those thoughts and feelings that keep me down. I was wondering if other people out there felt the same way as I do and are using drugs for the same reason. It seems like that would be something that would happen quite often, that the drugs fill a need rather than just for recreational fun. I would love to hear your opinions and stories.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
In Dangerous Territory JulJul22 Relationship Health 16 12-07-2007 09:06 PM
Is everyone who is Schizoaffective dangerous? Ross1 Schizophrenia 9 03-24-2007 08:47 AM
Food can be dangerous? for diabetics or what? nightowl2 Diabetes 3 01-16-2007 05:42 AM
Are pimples in the anal region dangerous or can lead to dangerous things? kreats Bowel Disorders 3 09-10-2006 06:54 PM
Dangerous Territory Ruiner Depression 2 02-07-2006 09:39 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Hydrocodone
Lortab
Methadone
Oxycontin
Percocet
  Tylenol
Ultram Valium
Vicodin
Xanax




TOP THANKED CONTRIBUTORS



Phoenix (150), katlin09 (108), reachout (100), Wendy88 (36), second go (36), oxygirl (34), corissa3 (32), Tysmom1 (24), icehouse3z (24), bolter (21)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 09:27 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!